MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R 15DG SHORT COBALT CHROME; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR® NECK A/R 15DG SHORT COBALT CHROME; HIP COMPONENT
Model Number PHAC1242
Medical Device Problem Codes Break (1069); Corroded (1131); Material Frayed (1262)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
Allegedly, on (b)(6) 2012, patient had a wright medical artificial hip implanted in the right side of his body in a procedure known as a total hip arthroplasty {tha).Patient's (b)(6) 2012, hip implant surgery was performed at the hospital (b)(6).After his initial recovery from the (b)(6) 2012, hip surgery, for several years patient's wright medical artificial hip performed as expected, and the pain and disability patient had experienced in his right hip prior to his (b)(6) 2012, hip replacement surgery had been substantially relieved.Late in the year 2019 patient developed adverse symptoms including, but not limited to, progressively worsening pain in and around his right hip joint.Patient's orthopedic surgeon, subsequently, in the year 2021, informed patient that in his medical judgment it was advisable to undergo a right hip revision surgery to remove the profemur® hip system, including the profemur® plus cocr modular neck and the profemur® tl femoral stem, and replace it with a hip stem system of a different medical device manufacturer, zimmer-biomet.Surgeon also informed patient that it would be medically necessary to remove and replace the conserve® femoral head.On (b)(6) 2020, patient had a revision surgery performed on his right hip.Due to micromotion and fretting corrosion of the oblong taper of the profemur® plus cocr modular neck where it seated in the pocket of the stem, the profemur® plus cocr modular neck implanted in patient?s right hip corroded, causing physical injury to patient.Patient sustained injuries and damages including, but not limited to, pain, suffering, disability, and physical impairment, as well as neurologic symptoms including peripheral neuropathy, tinnitus, balance/coordination issues, a heal fracture as a direct result of those balance/coordination issues, and b 12 deficiency.It is also indicated that patient's profemur® plus cocr modular neck had micromotion, fretting corrosion, galvanic corrosion, and fracture.It is not indicated whether the shell and liner components were revised or left in place.
 
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.

Brand Name
PROFEMUR® NECK A/R 15DG SHORT COBALT CHROME
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer (Section G)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
Manufacturer Contact
5677 airline road
arlington, TN 38002
9018674771
MDR Report Key15331779
Report Number3010536692-2022-00307
Device Sequence Number15074449
Product Code JDL
UDI-Device IdentifierM684PHAC12421
UDI-PublicM684PHAC12421
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K091423
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHAC1242
Device Catalogue NumberPHAC1242
Device Lot Number0701180827
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/12/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date10/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown